Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Taking z pack for sinus infection. Concerned for increased nasal discharge and sleeping difficulty

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6597 Questions
Am presently on the 5th day of a z pack perscribed for a sinus infection the increase in nasal drainage is making it difficult to sleep without waking up and choking and spitting. Also have what appears to be an ulcerated sore where my sinuses are drainning in the back of my throat.Should I take that 5th Pill in the zpack?
Posted Fri, 12 Apr 2013 in Infections
Answered by Dr. Pavan Kumar Gupta 2 hours later
Thanks for the query.
Z pack is an anti biotic called as AZITHROMYCIN and as such, one should always complete its course of anti biotic.
You must definitely take that last pill of the pack.
As far as increased drainage is concerned, you should start taking steam inhalation 2 to 3 times a day, as it would help in reducing the inflammation of nasal as well as sinus mucosa.
Avoid taking cold drinks and smoking, if any.
I hope it helps however, you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor